California, 2003Heavy Snow in California, March 14, 2003
March 14, 2003 · NWS MFR · 1 event in 1 county or zone
A Heavy Snow Warning was issued for California zones CAZ080 above 5000 feet and for CAZ082/083 above 5500 feet at 0539 PST on 03/13. The warning was lowered to 5000 feet for zones CAZ082/083 at 1523 PST on 03/13.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Heavy Snow Warning was issued for California zones CAZ080 above 5000 feet and for CAZ082/083 above 5500 feet at 0539 PST on 03/13. The warning was lowered to 5000 feet for zones CAZ082/083 at 1523 PST on 03/13. The warning was cancelled at 0549 PST on 03/14. The above observation verified the warning for CAZ082.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 14, 3:00 AM PST, 5 hours earlier.
Area forecast discussion, Mar 14, 3:00 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD, OR
300 AM PST FRI MAR 14 2003
SHOWER ACTIVITY THIS MORNING...PRIMARILY COAST AND SISKIYOU COUNTY AS
A SHORTWAVE MOVES NORTHEAST ACROSS OUR REGION.
NEXT SYSTEM NOW OFFSHORE NEAR 140W WILL APPROACH THE COAST TONIGHT
AND MOVE INLAND SATURDAY MORNING. NEW 06Z RUN OF THE ETA LOOKS
VERY REASONABLE WITH SLIGHTLY SLOWER TIMING AS THE LOW DEVELOPS AND
MOVES NORTHEAST TOWARD VANCOUVER ISLAND. SOUTH WINDS WILL INCREASE
AGAIN ALONG THE COAST IN THE SHASTA AND ROGUE VALLEYS AND ON THE EAST
SIDE LATE THIS AFTERNOON AND BECOME STRONG THIS EVENING. WILL
ISSUE HIGH WIND WARNING FOR SHASTA VALLEY AS WELL AS THE COAST WITH
WIND ADVISORY IN ROGUE VALLEY AND EAST SIDE. RAIN WILL DEVELOP
ACROSS THE WEST SIDE THIS EVENING EXCEPT TILL AFTER MIDNIGHT IN THE
ROGUE VALLEY THEN SPREAD EAST WITH SNOW LEVELS NEAR 6000 FEET
FALLING TO NEAR 4500 FEET. RAIN TURNING TO SHOWERS SATURDAY WITH
SNOW LEVEL RISING SLIGHTLY.
PARENT UPPER TROUGH WILL REMAIN CENTERED IN THE GULF OF ALASKA
THROUGH THE MIDDLE OF NEXT WEEK WITH A SERIES OF WEAKER SYSTEMS
DELIVERING CHANCE TO LIKELY POPS AND GRADUALLY LOWERING SNOW LEVELS
THEN POSSIBILITY OF ANOTHER DEEPER TROUGH IN THE GULF OF ALASKA
TOWARD THE END OF NEXT WEEK. DW
.MFR...HIGH WIND WARNING.....OR ZONES ORZ021/022 FOR FRI AFTN/EVNG.
HIGH WIND WARNING.....CA ZONE CAZ081 FOR FRI NIGHT.
WIND ADVISORY.........OR ZONES ORZ026/029>031 AND CA ZONES
084>085 FOR FRI NIGHT.
WINTER STORM WARNING..CA ZONES CAZ080/082 ABV 5.0 KFT FOR TNGT
THRU SAT.
SNOW ADVISORY.........CA ZONES CAZ083 AND OR ZONES 028/NRN 030
ABV 5.0 KFT FOR TNGT THRU SAT.
GALE WARNING..........FLORENCE OR TO CAPE BLANCO OR.
STORM WARNING.........CAPE BLANCO OR TO PT ST GEORGE CA.
HIGH SURF ADVISORY....ORZ021/022.Hazardous weather outlook, Mar 14, 6:30 AM PST, 1 hour 30 minutes before
ORZ021>031-CAZ080>085-151430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
630 AM PST FRI MAR 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
AND NORTHERN CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING FOR THE SOUTHERN OREGON COAST.
STORM WARNING FOR COASTAL WATERS FROM CAPE BLANCO TO PT ST GEORGE.
GALE WARNING FLORENCE TO CAPE BLANCO.
HIGH SURF ADVISORY FOR OREGON COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH WIND WARNING SHASTA VALLEY TONIGHT.
WIND ADVISORY TONIGHT FOR MUCH OF SOUTHERN OREGON AND NORTHERN
CALIFORNIA. WINTER STORM WARNING WESTERN AND SOUTH CENTRAL
SISKIYOU COUNTY ABOVE 5000 FEET TONIGHT THROUGH SATURDAY.
SNOW ADVISORY ABOVE 5000 FEET FOR SOUTHERN OREGON AND REMAINDER OF
NORTHERN CALIFORNIA TONIGHT THROUGH SATURDAY.
SEE PDXCWFMFR PDXMWSMFR AND PDXNPWMFR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
HESS
Heavy Snow, South Central Siskiyou County
- When
- March 14, 8:00 AM PST
- Where
- South Central Siskiyou County forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
Mt. Shasta Ski Park recorded 14 to 16 inches of snow in the 24 hours ending at 0800 PST.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Montana, March 14, 20031 injured · $25,000 · 53 kt wind · 3 events
- Hail in Mississippi, March 14, 2003$13,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Florida, March 14, 2003$2,000 · 1 in hail · 7 events
- Damaging Wind in Alabama, March 14, 2003$12,000 · 60 kt wind · 1 event
- Hail in Alabama, March 14, 2003$3,000 · 1.75 in hail · 3 events
- High Wind in Oregon, March 14, 200381 kt wind · 3 events
- Winter Storm and Heavy Rain in California, March 14 to 15, 20033 events
- Heavy Snow in California, March 14 to 15, 20032 events
- Hail in New Mexico, March 14, 20031 in hail · 2 events
- Hail and Damaging Wind in Alabama, March 14, 2003$3,000 · 50 kt wind · 2 events
- High Wind in California, March 14 to 15, 20031 event
- Blizzard in Alaska, March 14, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344884.